Alert archive / New Mexico / Wind Chill Advisories in 2011

Wind Chill Advisory 2, NWS Albuquerque, NM

February 8, 2011

NWS Albuquerque, NM issued this wind chill advisory at Feb 8, 2011, 9:32 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 9:32 PM MST (04:32 UTC)
Expired
Feb 9, 2011, 10:00 AM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS45 KABQ 090432
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
932 PM MST TUE FEB 8 2011

...WINTER STORM CONTINUES ACROSS EAST CENTRAL AND SOUTHEAST NEW
MEXICO...

...DANGEROUS WIND CHILLS ACROSS NORTHEAST NEW MEXICO TONIGHT....

.A HEAVY BAND OF SNOW WILL CONTINUE TO SLOWLY MOVE SOUTHEAST
ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS TONIGHT. ADDITIONAL
ACCUMULATIONS WILL GENERALLY BE 1 TO 2 INCHES...THOUGH ISOLATED
HIGHER AMOUNTS ARE POSSIBLE ACROSS CURRY COUNTY. STRONG NORTH
WINDS WILL ALSO CREATE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES. MAJOR HIGHWAYS...SUCH AS INTERSTATE 40...WILL BE
IMPACTED BETWEEN MORIARTY AND THE TEXAS STATE LINE. ACROSS THE
NORTHEAST...SNOWFALL HAS ENDED...HOWEVER...STRONG NORTH WINDS
COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN DANGEROUS WIND
CHILL VALUES THROUGH WEDNESDAY MORNING. 

NMZ515-527-528-530-531-091200-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-110209T1500Z/
/O.NEW.KABQ.WC.Y.0002.110209T0432Z-110209T1700Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
932 PM MST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST WEDNESDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

* WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO. 

* TIMING...VERY COLD WIND CHILL VALUES WILL CONTINUE THROUGH MID
  MORNING WEDNESDAY.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 
  35 MPH. 

* LOCAL IMPACTS...EXTENDED EXPOSURE TO VERY COLD WIND CHILL VALUES
  WILL CAUSE FROST BITE AND MAY LEAD TO HYPOTHERMIA. IF YOU MUST
  GO OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING...INCLUDING GLOVES
  AND A HAT. IN ADDITION TO THE COLD...ROADS WILL CONTINUE TO BE
  SNOWPACKED AND ICY DUE TO EARLIER SNOWFALL. STRONG NORTH WINDS
  MAY CONTINUE TO CREATE AREAS OF BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS COMBINE WITH
FRIGID TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.

&&

$$

NMZ512>514-521-529-532-090545-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-110209T1500Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SANDIA/MANZANO MOUNTAINS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-
932 PM MST TUE FEB 8 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

SIGNIFICANT SNOWS HAVE ENDED ACROSS THE SANGRE DE CRISTO AND
SANDIA MOUNTAINS...AS WELL AS MUCH OF SAN MIGUEL COUNTY. A FEW
FLURRIES WILL REMAIN POSSIBLE OVERNIGHT...BUT THE MAIN IMPACT
OVERNIGHT WILL BE COLD TEMPERATURES. IF YOU MUST GO
OUTSIDE...REMEMBER TO BUNDLE UP.

$$

NMZ510-511-516-090545-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-110209T0700Z/
SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-UPPER RIO GRANDE VALLEY-
932 PM MST TUE FEB 8 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

SIGNIFICANT SNOWFALL HAS ENDED ACROSS THE NORTHWEST MOUNTAINS AND
UPPER RIO GRANDE VALLEY. A FEW FLURRIES REMAIN POSSIBLE
OVERNIGHT...HOWEVER...NO ADDITIONAL ACCUMULATIONS ARE EXPECTED.
PERSONS IN THESE AREAS SHOULD EXPECT COLD TEMPERATURES TONIGHT.

$$

NMZ504-506-507-517>519-090545-
/O.CAN.KABQ.WW.Y.0005.000000T0000Z-110209T0700Z/
NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
ALBUQUERQUE METRO AREA-
932 PM MST TUE FEB 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SIGNIFICANT SNOWFALL HAS ENDED ACROSS CENTRAL AND WESTERN NEW
MEXICO...THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED. 

$$

NMZ522-523-533-534-091200-
/O.CON.KABQ.WS.W.0002.000000T0000Z-110209T1500Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-GUADALUPE COUNTY-QUAY COUNTY-
932 PM MST TUE FEB 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS WILL BE
  MINIMAL...GENERALLY ONE HALF INCH OR LESS. HOWEVER... UP TO ONE
  INCH OF ADDITIONAL ACCUMULATION IS POSSIBLE ACROSS SOUTHEAST
  QUAY COUNTY.

* TIMING...SNOW WILL CONTINUE TO DIMINISH OVERNIGHT.  

* WINDS...NORTH TO NORTHEAST 15 TO 30 MPH WITH GUSTS TO AROUND 
  40 MPH. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL 
  LOCATIONS. 

* LOCAL IMPACTS...THOUGH MUCH OF THE SIGNIFICANT SNOWFALL HAS
  ENDED...GUSTY WINDS WILL CONTINUE TO CREATE AREAS OF REDUCED
  VISIBILITIES IN BLOWING SNOW...LEADING TO HAZARDOUS TRAVEL
  CONDITIONS. MAJOR HIGHWAYS SUCH AS INTERSTATE 40 FROM MORIARTY
  TO THE TEXAS STATE LINE WILL BE IMPACTED. WIND CHILLS WILL
  RANGE FROM 10 TO 20 DEGREES BELOW ZERO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL
DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR THE LATEST ROAD CONDITIONS...DIAL 511 OR 1.800.432.4269...OR
VISIT NMROADS.COM.

&&

$$

NMZ524-526-535>537-539-091200-
/O.CON.KABQ.WW.Y.0005.000000T0000Z-110209T1500Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
932 PM MST TUE FEB 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 8 AM MST WEDNESDAY. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES
  ARE LIKELY FROM THE SOUTH CENTRAL HIGHLANDS EASTWARD TO CURRY
  AND ROOSEVELT COUNTIES. ISOLATED AREAS MAY RECEIVE AN ADDITIONAL
  3 INCHES ACROSS CURRY COUNTY.

* TIMING...SNOW WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. 

* WINDS...NORTH TO NORTHEAST AT 15 TO 25 MPH...HOWEVER...WINDS
  WILL BE AS STRONG AS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH NEAR
  THE TEXAS BORDER. 

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS. 

* LOCAL IMPACTS...GUSTY WINDS WILL CREATE AREAS OF REDUCED
  VISIBILITIES IN BLOWING SNOW...LEADING TO HAZARDOUS TRAVEL
  CONDITIONS. THESE STRONG WINDS WILL ALSO CREATE DANGEROUS WIND
  CHILL VALUES OF 10 TO 25 DEGREES BELOW ZERO OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING
AND BLOWING SNOW.MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER
CONDITIONS AND TAKE PRECAUTIONS IF TRAVEL IS NECESSARY.

FOR THE LATEST ROAD CONDITIONS...DIAL 511 OR 1.800.432.4269...OR
VISIT NMROADS.COM.

&&

$$

34
2 follow-up statements
903 
WWUS45 KABQ 091054
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 AM MST WED FEB 9 2011

...SNOW WINDING DOWN OVER CENTRAL AND EASTERN NEW MEXICO...

...DANGEROUS WIND CHILLS ACROSS MUCH OF EASTERN NEW MEXICO THIS
MORNING...

.THE SYSTEM THAT PRODUCED A BAND OF HEAVY SNOW OVER CENTRAL AND
EASTERN NEW MEXICO WILL CONTINUE TO EXIT THE REGION EARLY THIS
MORNING. WITH SNOW TAPERING OFF IN IT/S WAKE...LITTLE TO NO
ADDITIONAL ACCUMULATIONS ARE EXPECTED. HOWEVER...LINGERING GUSTY
NORTH WINDS OVER PORTIONS OF NORTHEAST AND EAST CENTRAL NEW
MEXICO...COMBINED WITH FRIGID TEMPERATURES...WILL CONTINUE TO
RESULT IN DANGEROUS WIND CHILLS THROUGH MID MORNING.

NMZ533-534-091700-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-110209T1500Z/
/O.EXA.KABQ.WC.Y.0002.000000T0000Z-110209T1700Z/
GUADALUPE COUNTY-QUAY COUNTY-
354 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO.

* TIMING...DANGEROUS WIND CHILL VALUES WILL CONTINUE THROUGH MID
  MORNING.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH.

* LOCAL IMPACTS...EXTENDED EXPOSURE TO VERY COLD WIND CHILL VALUES
  WILL CAUSE FROST BITE AND MAY LEAD TO HYPOTHERMIA. IF YOU MUST
  GO OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING...INCLUDING
  GLOVES AND A HAT. IN ADDITION TO THE COLD...ROADS MAY BE SNOW
  PACKED AND ICY DUE TO EARLIER SNOWFALL. GUSTY WINDS MAY CREATE
  LOCALIZED AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS COMBINE WITH
FRIGID TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.

&&

$$

NMZ522-523-091200-
/O.CAN.KABQ.WS.W.0002.000000T0000Z-110209T1500Z/
ESTANCIA VALLEY-CENTRAL HIGHLANDS-
354 AM MST WED FEB 9 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

SPOTTY LIGHT SNOW MAY CONTINUE THIS MORNING...ALONG WITH LOCALIZED
AREAS OF FREEZING FOG. LITTLE TO NO ADDITIONAL SNOW ACCUMULATIONS
ARE EXPECTED. HOWEVER...AREA TRAVEL MAY REMAIN IMPACTED DUE TO
SNOW PACKED OR ICY ROADS. 

$$

NMZ535>537-091700-
/O.CAN.KABQ.WW.Y.0005.000000T0000Z-110209T1500Z/
/O.EXA.KABQ.WC.Y.0002.000000T0000Z-110209T1700Z/
CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
354 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING.
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO.

* TIMING...DANGEROUS WIND CHILL VALUES WILL CONTINUE THROUGH MID
  MORNING.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO AROUND 
  35 MPH. 

* LOCAL IMPACTS...EXTENDED EXPOSURE TO VERY COLD WIND CHILL VALUES
  WILL CAUSE FROST BITE AND MAY LEAD TO HYPOTHERMIA. IF YOU MUST
  GO OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING...INCLUDING
  GLOVES AND A HAT. IN ADDITION TO THE COLD...ROADS MAY BE SNOW
  PACKED AND ICY DUE TO EARLIER SNOWFALL. GUSTY WINDS MAY CONTINUE
  TO CREATE LOCALIZED AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS COMBINE WITH
FRIGID TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.

&&

$$

NMZ524-526-539-091200-
/O.CAN.KABQ.WW.Y.0005.000000T0000Z-110209T1500Z/
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
EASTERN LINCOLN COUNTY-
354 AM MST WED FEB 9 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SPOTTY LIGHT SNOW MAY CONTINUE THIS MORNING...ALONG WITH LOCALIZED
AREAS OF FREEZING FOG. LITTLE TO NO ADDITIONAL SNOW ACCUMULATIONS
ARE EXPECTED. HOWEVER...AREA TRAVEL MAY REMAIN IMPACTED DUE TO
SNOW PACKED OR ICY ROADS. 

$$

NMZ529-532-091700-
/O.EXA.KABQ.WC.Y.0002.000000T0000Z-110209T1700Z/
NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
354 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING.

* WIND CHILL VALUES...20 TO 35 DEGREES BELOW ZERO.

* TIMING...DANGEROUS WIND CHILL VALUES WILL CONTINUE THROUGH MID
  MORNING.

* WINDS...NORTH TO NORTHEAST 10 TO 20 MPH.

* LOCAL IMPACTS...EXTENDED EXPOSURE TO VERY COLD WIND CHILL VALUES
  WILL CAUSE FROST BITE AND MAY LEAD TO HYPOTHERMIA. IF YOU MUST
  GO OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING...INCLUDING
  GLOVES AND A HAT. IN ADDITION TO THE COLD...ROADS MAY BE SNOW
  PACKED AND ICY DUE TO EARLIER SNOWFALL. GUSTY WINDS MAY CREATE
  LOCALIZED AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS COMBINE WITH
FRIGID TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.

&&

$$

NMZ515-527-528-530-531-091700-
/O.CON.KABQ.WC.Y.0002.000000T0000Z-110209T1700Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
354 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO.

* TIMING...DANGEROUS WIND CHILL VALUES WILL CONTINUE THROUGH MID
  MORNING.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH LOCALIZED GUSTS TO
  AROUND 35 MPH.

* LOCAL IMPACTS...EXTENDED EXPOSURE TO VERY COLD WIND CHILL VALUES
  WILL CAUSE FROST BITE AND MAY LEAD TO HYPOTHERMIA. IF YOU MUST
  GO OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING...INCLUDING
  GLOVES AND A HAT. IN ADDITION TO THE COLD...ROADS MAY BE SNOW
  PACKED AND ICY DUE TO EARLIER SNOWFALL. GUSTY WINDS MAY CONTINUE
  TO CREATE LOCALIZED AREAS OF BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WINDS COMBINE WITH
FRIGID TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.

&&

$$
605 
WWUS45 KABQ 091648
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
948 AM MST WED FEB 9 2011

NMZ515-527>537-091800-
/O.EXP.KABQ.WC.Y.0002.000000T0000Z-110209T1700Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
948 AM MST WED FEB 9 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING. 

DECREASING WIND SPEEDS AND WARMING TEMPERATURES WILL EASE
HAZARDOUS WIND CHILL CONDITIONS. 

THOSE PLANNING OUTDOORS OR TRAVEL FOR THE REMAINDER OF THIS
MORNING SHOULD DRESS WARMLY AND COVER EXPOSED SKIN TO PREVENT
EXCESSIVE DISCOMFORT.

$$

SHY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:10 PM MST, 6 hours 22 minutes earlier.

Area forecast discussion, Feb 8, 3:10 PM MST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MST TUE FEB 8 2011

.DISCUSSION...
WINTER STORM IS COOPERATING FAIRLY WELL WITH FCST BUT...AS
PREVIOUS SHIFT SUSPECTED...THE WINTER WX ADVISORY FOR FAR NW AND W
CENTRAL NM...ZONES 501...502 AND 505 WILL BE CANCELLED AS OF 3 PM.
SNOW BANDS HAVE LARGELY CLEARED THOSE AREAS. OTHER ZONES W OF
CENTRAL MTN CHAIN IN WINTER WARNINGS AND ADVISORIES WILL HAVE
EXPIRATION TIMES SHAVED BACK TO 07Z...WHILE REMAINING HIGHLIGHTED
ZONES WILL BE KEPT AT A 15Z EXPIRATION. LATTER MAY WELL BE OVER
WITH BY 11Z OR 12Z...BUT WILL LEAVE THAT POTENTIAL TRIMMING FOR
LATER SHIFT SO THAT TRENDS CAN BE CONSIDERED. BACK DOOR COLD
FRONT THROUGH GAP BETWEEN SANGRES AND SANDIAS...ALL THE WAY TO THE
JEMEZ RANGE AS OF MID AFTERNOON...BUT HAVING A LITTLE TROUBLE
SQUEEZING THROUGH PASSES/CANYONS OF SANDIAS AND MANZANOS AS STIFF
W TO NW WIND AHEAD OF FRONT SEEMS TO BE HOLDING IT UP A BIT. ONE
OF THE AREAS OF BIGGER CONCERN REGARDING SNOW ACCUM IS...AS IS
OFTEN THE CASE...THE NOTORIOUSLY TOUGH TO CALL MIDDLE RIO GRANDE
VALLEY. WILL DOWNPLAY AMOUNTS THERE A BIT... WHILE EMPHASIZING
GREATER AMOUNTS TO N...FOOTHILLS AND W MESA. STILL LOOKING FOR A
FEW FRONTOGENETICALLY INDUCED BANDS TO DVLP ACROSS AND E OF ABQ
METRO AREA TO HELP WITH ACCUM THOSE AREAS. IF MINIMAL OR
NONEXISTENT...THEN AMTS WILL BE LOWER THAN INDICATED BY AT LEAST 1
TO 3 INCHES.

DRY AND WARMER FOR THU AND FRI...WARMER STILL FOR WEEKEND AND INTO
EARLY TO MID WEEK NEXT WEEK WITH PATTERN CHANGE TO MORE W TO SW
FLOW ALOFT. IN FACT FOR THE FIRST TIME IN MANY WEEKS DAYTIME HIGHS
MAY REACH TO ABOVE NORMAL VALUES.

43

&&

.AVIATION...
MVFR AND IFR ASSOCIATED WITH SNOWFALL WILL IMPACT CENTRAL AND
EASTERN AREAS THROUGH THE REST OF THE AFTERNOON AND TRANSITION SOUTH
AND EASTWARD ACROSS THE FORECAST AREA THIS EVENING. THIS IS MAINLY
DUE TO A DOUBLE PUNCH FROM COLD FRONTS ORIGINATING FROM THE GREAT
BASIN AND HIGH PLAINS. CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTHWEST TO SOUTHEAST AS THE BAND OF PRECIPITATION DIMINISHES MID
EVENING TO EARLY MORNING ON WEDNESDAY. WINDS WILL ALSO BE AN ISSUE
AT SOME LOCATIONS...ESPECIALLY AT ABQ THROUGH THE NEXT FEW HOURS.
MAINLY DUE TO A COMBINATION OF EAST CANYON WINDS FROM THE COLD AIR
POOL IN THE EAST TO STRONGER WINDS ASSOCIATED THE APPROACHING FRONT
AND SHOWERS TO THE WEST/NORTHWEST. MUCH BETTER AVIATION CONDITIONS
EXPECTED ON WEDNESDAY WITH GENERALLY VFR RESULTS ALTHOUGH A FEW SNOW
SHOWERS COULD BE FOUND ACROSS THE NORTH CENTRAL MTNS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50

&&

.FIRE WEATHER...
MAIN IMPACT AFTER TODAY WILL CONTINUE TO BE POORER VENTILATION AS
THE LATEST MODELS CONTINUE TO SHOW POOR MAX RATES WEDNESDAY THROUGH
EARLY NEXT WEEK. ONE CAVEAT TO THIS IS THAT THE LATEST MODELS SHOW A
STRONGER NORTHWEST WIND FLOW THURSDAY AFTERNOON ACROSS CENTRAL
PORTIONS OF THE FORECAST AREA. THESE HIGHER VENT RATES WILL BE FOUND
MAINLY ALONG A LINE FROM FARMINGTON TO CHUPADERA MESA/CIBOLA
MOUNTAINAIR DISTRICT. THE POORER VENTILATION IS INITIALLY DUE TO
POST COLD FRONTAL INVERSION EFFECTS BUT WILL GRADUALLY TRANSCEND TO
UPPER RIDGING EFFECTS OVER THE STATE.

AS FAR AS THE REST OF TODAY...BAND OF PRECIPITATION MAINLY SNOWFALL
WILL CONTINUE TO SAG SOUTHWARD ACROSS THE FORECAST AREA. RESULTS
WILL BE A MIX OF WETTING AND MEASURABLE SNOWFALL. THE LEAST CHANCE
FOR WETTING PRECIPITATION WILL BE FOUND ACROSS THE SOCORRO BLM
DISTRICT. COLD TEMPERATURES WILL BE THE OTHER WEATHER STORY AS
SINGLE DIGIT NUMBERS HAVE FLOWED INTO THE EASTERN PLAINS. THESE
COOLER TEMPERATURES WILL TRAVERSE WESTWARD ALTHOUGH THE MAIN COLD
AIR MASS WILL REMAIN ACROSS THE EAST. THUS...MAKING THIS EVENT
DIFFERENT THAN THE ONE THAT AFFECTED THE STATE A WEEK AGO.

A FEW LIGHTER SNOW SHOWERS MAY REMAIN ACROSS THE NORTH CENTRAL
MOUNTAINS BUT OTHERWISE...DRIER BUT COOL CONDITIONS WILL OVERTAKE
THE FORECAST AREA ON WEDNESDAY. HUMIDITY VALUES WILL GENERALLY TREND
DOWN MOST AREAS BUT TEMPERATURES WILL BE 20 TO 35 DEGREES BELOW
NORMAL.

WEATHER MODELS CONTINUE TO SHOW A NORTHWEST FLOW OVER THE STATE ON
THURSDAY BUT THEY HAVE BEEFED UP THE STRENGTH OF THIS FLOW.
THUS...HAVE INCREASED SURFACE WINDS SLIGHTLY ACROSS CENTRAL PORTIONS
OF THE STATE. THIS HAS ALSO BUMPED UP VENTILATION RESULTS AS
MENTIONED ABOVE. TEMPERATURES WILL WARM...GENERALLY BETWEEN 5 TO 10
DEGREES COMPARED TO WEDNESDAY/S RESULTS. HIGH TEMPERATURES HOWEVER
WILL REMAIN 15 TO 25 DEGREES BELOW NORMAL. THE COOLEST MORNINGS WILL
EQUALLY BE SHARED BY BOTH WED AND THUR. DUE TO THE PRESENCE OF A
STRONGER MID LEVEL DRY SLOT...HUMIDITY VALUES SHOULD CONTINUE TO
FALL SOME BUT ESPECIALLY OVER THE HIGHER TERRAIN WHERE THE DRY SLOT
WOULD PROVIDE THE MOST PRONOUNCED AFFECTS. DEWPOINT FORECAST
HOWEVER...WILL BE TRICKY...NOT ONLY THURSDAY BUT FRIDAY DUE TO
MELTING AND SUBLIMATING SNOW.

A DRIER NORTHWEST FLOW WILL CONTINUE OVER THE STATE ON FRIDAY.
VENTILATION WILL REMAIN POOR ACROSS MOST OF THE AREA AND
TEMPERATURES WILL CONTINUE TO WARM...AND BE A LITTLE CLOSER TO
NORMAL.

MODELS CONTINUE TO TREND TOWARDS AN UPPER RIDGING AFFECT OVER THE
THE WEEKEND ALTHOUGH THEY ARE DEPICTING SOME SORT OF WEAK WAVE
PASSAGE OR DISTURBANCE OVER THE STATE ON SUNDAY. TIMING OF THIS
DISTURBANCE IS A LITTLE MORE IN QUESTION ALTHOUGH ALL OF THE MODELS
SHOW DRY CONDITIONS. THIS IS NOT BUILT INTO THE VENTILATION FORECAST
CURRENTLY BUT COULD HELP SOME AREAS...ESPECIALLY THE HIGHER RIDGES
AS WE GET CLOSER TO THE DAY.

LONG RANGE MODELS CONTINUE TO HINT TOWARDS SOME SORT OF PATTERN
CHANGE INTO EARLY NEXT WEEK. THE FLOW APPEARS TO BE SLIGHT RIDGING
OR A NEAR ZONAL PATTERN. THIS MEANS WARMER TEMPERATURES AND DRIER
CONDITIONS WITH SOME LEE SIDE SURFACE TROUGHING ACROSS THE EASTERN
PLAINS.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  11  30   4  33 /  10   0   5   0
DULCE...........................   4  26   4  30 /  50  20   5   5
CUBA............................   6  25   3  30 /  70  20   5   5
GALLUP..........................   0  31  -4  34 /  20   5   5   0
EL MORRO........................  -3  27  -6  30 /  50   5   5   0
GRANTS..........................   4  29  -2  33 /  50   5   5   0
QUEMADO.........................   5  30   1  31 /  50   0   5   0
GLENWOOD........................  18  48   9  48 /  10   0   5   0
CHAMA...........................  -7  22   3  30 /  60  20   5   5
LOS ALAMOS......................   2  26   5  31 /  70  10   5   5
PECOS...........................  -4  23   3  32 /  80  20   5   5
CERRO/QUESTA.................... -14  22  -6  30 /  70  10   5   5
RED RIVER.......................  -9  17  -1  27 /  80  10   5   5
ANGEL FIRE...................... -11  19  -6  27 /  80  20   5   5
TAOS............................  -9  24  -9  32 /  70  10   5   5
MORA............................  -5  22  -1  32 /  80  20   5   5
ESPANOLA........................   3  30   2  36 /  60  10   0   0
SANTA FE........................   0  24   4  31 /  70  10   5   5
SANTA FE AIRPORT................   3  26   2  33 /  70  10   5   5
ALBUQUERQUE FOOTHILLS...........  12  31   9  37 /  70  10   5   0
ALBUQUERQUE HEIGHTS.............  13  32  12  38 /  60  10   5   0
ALBUQUERQUE VALLEY..............  15  33   7  40 /  60  10   5   0
ALBUQUERQUE WEST MESA...........  15  32  10  38 /  60  10   5   0
LOS LUNAS.......................  14  34   5  40 /  60  10   5   0
RIO RANCHO......................  14  32   7  38 /  60  10   5   0
SOCORRO.........................  17  36  16  44 /  50  10   5   0
SANDIA PARK/CEDAR CREST.........   4  28   5  34 /  70   5   5   5
TIJERAS.........................   5  29   4  34 /  80  10   5   5
MORIARTY/ESTANCIA...............   0  25  -2  33 /  80  10   5   5
CLINES CORNERS..................  -1  23   2  32 /  80  10   5   5
GRAN QUIVIRA....................   6  27  10  35 /  70  10   5   0
CARRIZOZO.......................  13  32   4  41 /  50  10   5   0
RUIDOSO.........................   6  27  14  38 /  60  10   5   0
CAPULIN.........................  -9  16  -1  29 /  70  10   5   5
RATON........................... -11  21  -6  33 /  80  10   5   5
SPRINGER........................ -10  22  -2  34 /  80  10   5   0
LAS VEGAS.......................  -7  20  -3  33 /  80  10   5   5
CLAYTON.........................  -5  19   4  34 /  60  10   5   0
ROY.............................  -4  19   4  32 /  80  10   5   0
CONCHAS.........................   2  24   9  36 /  80  10   0   0
SANTA ROSA......................   2  24   7  36 /  80  10   0   0
TUCUMCARI.......................  -1  21   1  34 /  80  10   5   0
CLOVIS..........................   3  21   5  35 /  80  10   5   0
PORTALES........................   5  24   8  37 /  60  10   5   0
FORT SUMNER.....................   6  26  10  37 /  80  10   5   0
ROSWELL.........................  13  28  11  47 /  50  10   5   0
PICACHO.........................  12  29  11  46 /  50  10   5   0
ELK.............................  11  29   7  45 /  50  10   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 AM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ524-526-535>537-539.

WINTER STORM WARNING UNTIL 8 AM MST WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ512>515-521>523-527>534.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR THE
FOLLOWING ZONES...NMZ504-506-507-517>519.

WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ508-509.

WINTER STORM WARNING UNTIL MIDNIGHT MST TONIGHT FOR THE FOLLOWING
ZONES...NMZ510-511-516.

&&

43/50
Hazardous weather outlook, Feb 8, 6:04 AM MST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MST TUE FEB 8 2011

NMZ501>540-091300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL IMPACT MUCH OF CENTRAL AND NORTHERN NEW
MEXICO BRINGING MODERATE TO SIGNIFICANT SNOWFALL ACCUMULATIONS.
THE HIGHEST IMPACT WILL BE FELT ALONG THE EAST SLOPES OF THE
SANGRE DE CRISTO MOUNTAINS AND ADJACENT HIGHLANDS AND PLAINS.
INTERSTATE 25 FROM GLORIETTA PASS TO RATON AND INTERSTATE 40 FROM
TIJERAS PASS TO THE TEXAS STATE LINE WILL BE HARDEST HIT. SNOW AND
STRONG WINDS WILL LIKELY CAUSE VISIBILITY RESTRICTIONS
AND TREACHEROUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW AND BLOWING SNOW WILL COME TO AN END DURING WEDNESDAY MORNING
FOLLOWED BY IMPROVING CONDITIONS.

THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED...
HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

17

Nearby

Wind Chill Advisories in New Mexico, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.